Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 27, 2014, 5:16 AM EDT for Oswego County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 5:16 AM EDT (09:16 UTC)
- Expired
- Jul 27, 2014, 5:58 AM EDT
- In force
- 42 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 58 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS51 KBUF 270916
SVRBUF
NYC075-271015-
/O.NEW.KBUF.SV.W.0060.140727T0916Z-140727T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 615 AM EDT
* AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF FULTON...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
FULTON...
SCRIBA...
PALERMO...
PARISH...
AMBOY...
AMBOY...
WILLIAMSTOWN...
LAT...LON 4326 7593 4326 7658 4339 7661 4360 7603
4344 7585
TIME...MOT...LOC 0916Z 255DEG 32KT 4331 7648
$$
HITCHCOCK2 follow-up statements
173
WWUS51 KBUF 270937
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EDT SUN JUL 27 2014
NYC075-271015-
/O.CON.KBUF.SV.W.0060.000000T0000Z-140727T1015Z/
OSWEGO NY-
537 AM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR OSWEGO COUNTY...
AT 535 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEXICO TO CENTRAL SQUARE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
MEXICO...
AMBOY...
WILLIAMSTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4326 7593 4326 7632 4349 7634 4360 7603
4344 7585
TIME...MOT...LOC 0937Z 255DEG 34KT 4350 7615 4328 7613
$$
HITCHCOCK425
WWUS51 KBUF 270958
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
558 AM EDT SUN JUL 27 2014
NYC075-271008-
/O.CAN.KBUF.SV.W.0060.000000T0000Z-140727T1015Z/
OSWEGO NY-
558 AM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR OSWEGO COUNTY IS CANCELLED...
AT 558 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4326 7593 4326 7632 4349 7634 4360 7603
4344 7585
TIME...MOT...LOC 0958Z 255DEG 34KT 4355 7589 4333 7587
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:53 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 27, 1:53 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 153 AM EDT SUN JUL 27 2014 .SYNOPSIS... LOW PRESSURE MOVING ACROSS SOUTHERN ONTARIO WILL BRING SOME SHOWERS AND A FEW THUNDERSTORMS TONIGHT. A QUIETER PERIOD WILL THEN ENSUE FOR THE BETTER PART OF SUNDAY WITH JUST ISOLATED STORMS. A MORE SIGNIFICANT LOW WILL BRING A ROUND OF HEAVIER SHOWERS AND THUNDERSTORMS BY LATE SUNDAY AFTERNOON AND LASTING THROUGH MONDAY. ANOTHER PUSH OF COOLER AIR WILL ARRIVE FOR THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... REGIONAL RADARS SHOW TWO DISTINCT AREAS OF PRECIPITATION...ONE TO THE NORTH OF LAKE ONTARIO AND THE OTHER MOVING TO THE SOUTHEAST OF NEW YORK STATE. THIS IS MOST LIKELY INDUCING A TEMPORARY AREA OF SUBSIDENCE ACROSS THE AREA...FOR NOW. EXPECT AS THE DISTURBANCE TO THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE CROSSES THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD THE LATTER HALF OF THE OVERNIGHT. AT 850 HPA AND 700 HPA A SHORTWAVE STRETCHES FROM GEORGIAN BAY TO WESTERN LAKE ERIE AND IS TRIGGERING SHOWERS AND THUNDERSTORMS. THIS SHORTWAVE IN CONJUNCTION WITH A PLUME OF HIGHER THETA-E AIR WILL MOVE ACROSS THE CWA TONIGHT. WILL RESERVE THE LIKELY POPS TO THE EAST WHERE SLIGHTLY DEEPER MOISTURE RESIDES...WHILE LEAVING JUST CHANCE POPS ACROSS MUCH OF WESTERN NEW YORK. BY THE END OF THE NIGHT EXPECT THE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO LARGELY BE EAST OF THE GENESEE VALLEY. SOME PATCHY FOG WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF SW NYS BEHIND ANY SHOWERS AND THUNDERSTORMS. OVERNIGHT LOWS WILL REMAIN ON THE MILD SIDE...WITH LOWS RANGING THROUGH THE 60S TO AROUND 70 NEAR THE LAKE SHORES. IT LOOKS LIKE THE MAJORITY OF SUNDAY WILL TURN OUT TO BE DRY. MODEL CONSENSUS FORECASTS A SUBTLE SHORTWAVE TO BE EXITING EAST MONDAY MORNING...WITH SUBTLE RIDGING IN THE MID AND UPPER LEVELS LIKELY TO DRY THINGS OUT. LATER IN THE DAY..MORE SIGNIFICANT RAINS APPROACH...ASSOCIATED WITH A SURFACE LOW AND SHARP UPPER LEVEL TROUGH. HOWEVER...THE VAST MAJORITY OF 12Z MODEL GUIDANCE SUGGESTS THAT THIS SHOULD NOT REACH WESTERN NEW YORK UNTIL VERY LATE IN THE AFTERNOON. SPC DOES HAVE A SLIGHT RISK FOR SEVERE WEATHER ON SUNDAY...BUT THIS TOO IS LIKELY TO HOLD OFF UNTIL THE EVENING HOURS. TEMPERATURES WILL BE SIMILAR TO TODAY...WITH HIGHS IN THE UPPER 70S TO LOWER 80S WITH THE COOLER TEMPERATURES ALONG THE LAKESHORES AND ACROSS HIGHER TERRAIN. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SUNDAY NIGHT AND MONDAY WILL BE MARKED BY POTENTIALLY HEAVY RAINS FALLING ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK. THROUGH THE COURSE OF SUNDAY NIGHT THE ELONGATED AREA OF LOW PRESSURE WILL CONSOLIDATE INTO ONE MAIN LOW PRESSURE SYSTEM SOMEWHERE IN THE VICINITY OF SOUTHERN NY/NORTHERN PA. AT THE SAME TIME A POTENT SHORTWAVE WILL BE DIVING INTO THE BASE OF THE UPPER LEVEL TROUGH. HIGHER UP A 100 KNOT JET AT 250 HPA WILL BE PUSHING ACROSS THE CORN BELT STATES AND INTO THE OHIO VALLEY. THIS JET STRUCTURE WILL PLACE THE FAVORABLE DIVERGENT LEFT EXIT QUAD OVER THE EASTERN GREAT LAKES REGION. BOTH AND SHORTWAVE AND JET STRUCTURE WILL BE PROVIDING PLENTY OF LIFT IN THE MID AND UPPER LEVELS SUNDAY NIGHT. A DEFORMATION ZONE WILL ALSO SET UP JUST TO THE NORTHWEST OF THE MAIN AREA OF LOW PRESSURE. THIS WILL BE WHERE THE HEAVIEST RAINS WILL FALL...WHICH NOW LOOKS TO BE SOMEWHERE ACROSS THE SOUTHERN HALF OF NEW YORK STATE/NORTHERN PA. FLOODING RAIN POTENTIAL WILL ALSO HAVE TO BE MONITORED CLOSELY DURING THIS TIME PERIOD ACROSS THIS REGION. TEMPERATURE WISE THERE WILL BE ONE MORE WARM NIGHT WITH LOWS GENERALLY IN THE LOW TO MID 60S. MONDAY MUCH COOLER AIR WILL BEGIN TO BUILD IN ACROSS THE AREA IN EARNEST BEHIND A COLD FRONT THAT WILL BE PUSHING SOUTH AND EAST OF THE AREA. TEMPERATURES WILL NOT RECOVER MUCH ON MONDAY WITH HIGHS IN THE UPPER 60S TO AROUND 70. THESE READINGS ARE MORE TYPICAL OF MID SEPTEMBER GIVING THE FALLISH FEEL TO THE AIR. HOWEVER ABOUT HALF OF JULY'S IN RECENT DECADES FOR BOTH BUFFALO AND ROCHESTER HAVE AT LEAST ONE DAY WITH HIGHS ONLY IN THE 60S...SO THIS COOL COUPLE OF DAYS ARE NOT ANYTHING EXTREME. AFTER A CHANCE OF SHOWERS EARLY MONDAY NIGHT THINGS LOOK TO DRY OUT AS SURFACE HIGH PRESSURE STARTS TO BUILD INTO THE AREA. THE BIG CHANGE HERE WILL BE IN THE TEMPERATURE DEPARTMENT. THE CHANGE IN AIR MASS WILL BE REALIZED WHEN YOU WAKE UP TUESDAY MORNING TO LOWS RANGING FROM THE UPPER 40S ACROSS THE HIGHER TERRAIN...TO THE MID 50S NEAR THE LAKE SHORES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FOR THE REMAINDER OF THE WEEK AN ANOMALOUSLY -3 STANDARD DEVIATION UPPER LEVEL LONG WAVE TROUGH WILL BE FOUND OVER THE EASTERN US...WITH A BROAD RIDGE OF HIGH PRESSURE OVER THE WESTERN US. THIS WILL ALLOW FOR COOL AIR TEMPERATURES THROUGH THE WEEK...WITH THE COOLEST DAY LIKELY TUESDAY WHERE MOST AREAS WILL REMAIN IN THE 60S TO LOWER 70S FOR HIGHS. THE COOL 850 HPA TEMPERATURES OF AROUND 7 TO 8C ON TUESDAY MAY ALLOW FOR SOME LAKE EFFECT RAIN...AS WELL AS CHANCES FOR WATER SPOUTS ON THE LAKES. SOME WARMING MID TO END OF THE WEEK...THOUGH HIGHS WILL ONLY MODERATE BACK INTO THE LOW TO MID 70S...STILL SOME 5 DEGREES OR MORE BELOW NORMAL FOR THIS TIME OF YEAR. SOME INSTABILITY SHOWERS WILL BE POSSIBLE MID WEEK...ESPECIALLY ON WEDNESDAY WHEN ANOTHER AREA OF DEEPER MOISTURE DROPS SOUTHEASTWARD ACROSS THE GREAT LAKES REGION. AS AN AREA OF HIGH PRESSURE AND DRIER AIR BUILDS ACROSS THE GREAT LAKES REGION THURSDAY AND FRIDAY...CHANCES FOR SHOWERS WILL DIMINISH AND AMOUNT OF SUNSHINE WILL INCREASE. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... AT 05Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION...WITH THE EXCEPTION OF SOME AREAS ACROSS THE WESTERN SOUTHERN TIER INCLUDING THE KJHW TERMINAL. THIS REGION IS BEING IMPACTED BY THE NORTHERN EDGE OF AN EASTWARD MOVING AREA OF MVFR CEILINGS. AS THE DISTURBANCE TO THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE CROSSES THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD THE LATTER HALF OF THE OVERNIGHT. THOUGH CONDITIONS WILL REMAIN LARGELY VFR AHEAD OF THIS ACTIVITY...FALLING VSBYS IN RAIN SHOWERS MAY LOWER TO MVFR/IFR BRIEFLY AT ANY AIRFIELD. BEHIND THIS ACTIVITY A MOISTURE RICH BOUNDARY LAYER MAY PRODUCE SOME FOG ACROSS THE SOUTHERN TIER...WITH IFR CIGS/VSBYS POSSIBLE FOR THE KJHW TERMINAL. ELSEWHERE PERIODIC MVFR FLIGHT CONDITIONS WILL BE POSSIBLE THROUGH ABOUT 13Z. SUNDAY MORNING EXPECT A RETURN TO VFR FLIGHT CONDITIONS WITH THE BETTER PART OF THE DAY DRY ACROSS THE AIRFIELDS WITH NO FLIGHT RESTRICTIONS. BY LATE SUNDAY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE IN NUMBERS...WITH THE BEST CHANCES FOR ACTIVITY BETWEEN 00 AND 12Z MONDAY. OUTLOOK... MONDAY...WIDESPREAD MVFR/IFR IN SHOWERS AND SCATTERED THUNDERSTORMS. IMPROVEMENT TO BE SEEN BY LATE AFTERNOON AND EVENING. TUESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. && .MARINE... WINDS WILL SLACKEN SOME OVERNIGHT. ANY STORM MAY BRING A BRIEF UPTICK IN BOTH WIND SPEED AND WAVE HEIGHTS...BUT GENERALLY SPEAKING WINDS WILL BE 10 KNOTS OR LESS AND WAVES 1 FOOT OR LESS. SOUTHWEST WINDS WILL OCCASIONALLY INCREASE TO AROUND 15 KNOTS ON SUNDAY AFTERNOON. THIS WILL PRODUCE SOME CHOPPY WAVE ACTION ON THE EASTERN PORTION OF BOTH LAKES...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. ANOTHER AREA OF LOW PRESSURE WILL MOVE ALONG THE NY/PA BORDER LATE SUNDAY NIGHT AND MONDAY. NORTHERLY WINDS IN THE WAKE OF THIS LOW MAY BRING NEAR SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTH SHORE OF LAKE ONTARIO ON MONDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL/THOMAS NEAR TERM...JM/THOMAS SHORT TERM...JM/THOMAS LONG TERM...THOMAS AVIATION...JM/THOMAS MARINE...JM/THOMAS
Hazardous weather outlook, Jul 27, 5:07 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT SUN JUL 27 2014 NYZ001>004-010-011-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE- 507 AM EDT SUN JUL 27 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-280915- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 507 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAIN MAY DEVELOP ON MONDAY AS A POTENT UPPER LEVEL DISTURBANCE AND LOW PRESSURE SYSTEM CROSS THE REGION. THIS HAS THE POTENTIAL TO PRODUCE SOME FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-280915- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 507 AM EDT SUN JUL 27 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. A FEW OF THESE MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 27, 3:54 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SUN JUL 27 2014
NYZ003-011-270845-
GENESEE NY-MONROE NY-
354 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM MOVING INTO THE GREATER ROCHESTER AREA...
* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SPENCERPORT...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HILTON...
GATES-NORTH GATES AND GATES...
ROCHESTER...
IRONDEQUOIT AND BRIGHTON...
EAST ROCHESTER...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAIN...AND WIND GUSTS UP TO 45 MPH.
LAT...LON 4329 7766 4328 7762 4324 7755 4324 7753
4326 7750 4326 7748 4310 7744 4310 7791
4326 7798 4334 7772
HITCHCOCKSpecial weather statement, Jul 27, 4:04 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT SUN JUL 27 2014
NYZ007-270900-
JEFFERSON NY-
404 AM EDT SUN JUL 27 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE THOUSAND ISLANDS...
* AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF CLAYTON TO 8 MILES WEST OF STONY POINT...AND
MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
THOUSAND ISLANDS REGION...
WATERTOWN...
FORT DRUM...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 45
MPH AND BRIEF HEAVY DOWNPOURS.
LAT...LON 4426 7553 4384 7587 4380 7625 4391 7637
4388 7645 4393 7641 4387 7630 4391 7622
4390 7614 4398 7622 4396 7629 4405 7631
4411 7638 4420 7629 4419 7624 4424 7612
4424 7615 4429 7616 4434 7605 4440 7582
HITCHCOCKSpecial weather statement, Jul 27, 4:58 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
458 AM EDT SUN JUL 27 2014
NYZ004>006-271000-
CAYUGA NY-OSWEGO NY-WAYNE NY-
458 AM EDT SUN JUL 27 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN CAYUGA AND
OSWEGO COUNTIES...
* AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
MILES NORTHWEST OF CATO TO WEEDSPORT...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
FAIR HAVEN...
CATO...
HANNIBAL...
OSWEGO...
FULTON...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO
45 MPH AND BRIEF HEAVY RAINFALL.
LAT...LON 4319 7608 4326 7620 4320 7621 4321 7626
4320 7629 4323 7630 4322 7647 4303 7648
4302 7671 4330 7688 4335 7670 4343 7663
4353 7642 4354 7624 4361 7620 4318 7598
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:51 AM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 27, 3:54 AM EDT | Special Weather Statement | BUF | Monroe | 51 min |
| Jul 27, 3:57 AM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 27, 4:49 AM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more | 34 hr |
| Jul 27, 4:58 AM EDT | Special Weather Statement | BUF | Oswego | 62 min |
| Jul 27, 5:43 AM EDT | Special Weather Statement | BUF | Lewis | 62 min |
| Jul 27, 1:54 PM EDT | Small Craft Advisory | BUF | 33 hr | |
| Jul 27, 7:12 PM EDT | Special Weather Statement | BUF | Chautauqua | 63 min |
| Jul 27, 7:18 PM EDT | Special Marine Warning | BUF | 87 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.